Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

193 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

On 6 depo implants. Had intercourse. Started pink discharge. Pregnancy test negative. Worrisome

Answered by
Dr.
Dr. Raju A.T

General & Family Physician

Practicing since :2008

Answered : 3928 Questions

default
Posted on Mon, 17 Dec 2012 in Early Pregnancy Signs and Symptoms
Question: I am 6 dpo, and yesterday i had a light pink discharge or blood o could not tell. I had sex the day of and before ovulation. Could I be pregnant. I took a pregnancy test today and it as negative, but could it be too early? What should I do ?
doctor
Answered by Dr. Raju A.T 1 hour later
Hi,

Thanks for your query.

1. Since when are you on 6 depo implants? - Well depo implants have been used for contraceptive purpose and it very well serves the purpose most of the times. Minor irregular / intermenstrual bleeds are associated with such depo preparations. Therefore, this would be my first explanation for the spotting.

2. It could be due to minor trauma to the vaginal mucosa inflicted during intercourse.

3. Lastly the possibility of pregnancy also needs to be considered. In pregnancy the earliest sign would be slight spotting due to implantation and invagination of the growing embryo into the endometrium which usually happens around 9 days after ovulation. Rarely it can happen as early as 6 days post ovulation and the duration of the spotting can range from a day to 5 days sometimes.

The pregnancy test done now is unreliable as the amount of HCG (human chorionic gonadotropin) in the blood or urine would be below optimum to be picked by the tests. Therefore I suggest you to wait for a few days, preferably till you are due and get blood or urine tested to rule out pregnancy.

Hope I answered your query. Please let me know if there are any other concerns.

Regards,

Above answer was peer-reviewed by : Dr. Prasad
doctor
default
Follow up: Dr. Raju A.T 1 hour later
no I am 6 days post ovulation. Could that be a early pregnancy sign?
doctor
Answered by Dr. Raju A.T 1 hour later
Hi,

Thanks for writing back.

Sorry I mistook 6dpo as depo injection.

For all practical purposes we need to rule out pregnancy in the first place. I still suggest to retake the urine pregnancy test after 72 hours and again after 48 hours to rule out pregnancy.

I mentioned earlier implantation bleeding can occur in pregnancy which could present as spotting or pink discharge for few hours to days. Other possibility for such pink discharge could be injury to the genital area during intercourse.

Wish you good health.

Regards,


Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Drug/Medication ,  
Medical Topics

Recent questions on  Provera

doctor1 MD

I ve had the depo shot for nearly too months and I ve been bleeding and mood swings and back aches and headaches and boobs are sore and now I m getting morning sickness? I spoke to my doctor and she said it s just my old period coming through. Not sure what to do? Or what it could be

doctor1 MD

I m on the depo shot the first time I got it I didn t have my period or anything. I skipped the second time but I went again 2months ago so I m still on the birth control shot right now. But now I bleed during sex and bleed randomly thru out the days. What could be wrong? I m only 16 years old.

doctor1 MD

I am on my second shot of depo. I had no side effects after my first shot. My period stopped within a month with no spotting. Then shortly after my second shot, I started gaining weight consistently, I had spotting randomly at a month in, I have been experiencing fatigue and morning sicknes. I m not sure if I should worry about this or if this is just something common with people on depo.

doctor1 MD

Hi, I just came off the depo shot Septemberish after being on the shot 6+ years I'm 20, I am currently seeing a doctor for my calcium deficiency being epileptic it attacked my skull which is sinking in.. But my question is my breasts are so sore and I see blue veins, could this be the start of my body "withdrawling"?

doctor1 MD

I read research that etonogestrel stop sperm production oin males so is it ok to use etonogestrel implant? Will the effect on males will be the same as estradiol valerate and depo provera? Thanks

doctor1 MD

Hi doctor hope u are fine. It's been long. Doctor I am late on my period by 10 days I did a pregnancy test it came out negative. I am getting very sharp and dull pains on my pelvic it's very sore like really sharp pains. I went today to the...

doctor1 MD

I had a surgery that went all wrong back in February of 2016, and I need an OBGYN surgeon familiar with myomectomy, laproscopic surgery to look at my medical records and determine if there was a deviation in the proper standard of care, and be...